MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PERCUTANEOUS REFERENCE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC PERCUTANEOUS REFERENCE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9733236
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3) no parts have been received by the manufacturer for evaluation.Codes: b17, c20, d15 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a sacroiliac and thoracolumbar surgical procedure.It was reported that the perc pin was stuck during surgery.The piece that the slap hammer connects to broke off when trying to slap out the perc pin, and it was not able to be removed.The orthopedic surgeon was called in to help with removal, and after several minutes and attempts, they were able to remove the pin without harm to the patient.The length of the delay was less than 1 hour.There was no impact on patient outcome.
 
Event or Problem Description
It was reported that there was no delay to the procedure.This contradicts what was previously reported.
 
Additional Manufacturer Narrative
This event was previously documented in regulatory report 1723170-2024-02284.All future updates will continue to be documented in this report, regulatory report #1723170-2024-02353.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was confirmed that the patient weight was asked for but is unknown.There was a quantity of only 1 instrument involved in this event.This information was confirmed to be true with the site.
 
Additional Manufacturer Narrative
H3) the perc pin instrument (9733236) was returned to the manufacturer for evaluation.After visual and physical examination, the reported issue was confirmed.The returned perc pin was bent at the tip.The cross pin was broken off and there was tool marks on the back end.Codes b01, c07, and d02 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERCUTANEOUS REFERENCE PIN
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key20064924
Report Number1723170-2024-02353
Device Sequence Number15413927
Product Code OLO
UDI-Device Identifier00613994247865
UDI-Public00613994247865
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733236
Device Catalogue Number9733236
Device Lot Number2024021102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/19/2024
10/14/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/19/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale